Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

April 28, 2021Crawford County, Pennsylvania

NWS Cleveland, OH issued this special weather statement at Apr 28, 2021, 6:35 PM EDT for Crawford County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 6:35 PM EDT (22:35 UTC)
Expired
Apr 28, 2021, 7:00 PM EDT
In force
25 min
Issued by
NWS Cleveland, OH

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 133 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS81 KCLE 282235
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
635 PM EDT Wed Apr 28 2021

OHZ014-PAZ003-282300-
Ashtabula Inland-Crawford-
635 PM EDT Wed Apr 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ASHTABULA
AND NORTHWESTERN CRAWFORD COUNTIES...

At 635 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Albion to 11 miles northwest of
Andover. Movement was east at 30 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Meadville, Cambridge Springs, Linesville, Harmonsburg, Lincolnville,
Canadohta Lake, Pymatuning North, Pymatuning Central, Pierpont,
Saegertown, Conneautville, Springboro, Blooming Valley, Venango,
Woodcock and Conneaut Lakeshore.

LAT...LON 4164 8013 4164 8051 4174 8076 4185 8037
      4185 7970
TIME...MOT...LOC 2235Z 269DEG 24KT 4183 8033 4174 8069 

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:15 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 28, 3:15 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
315 PM EDT Wed Apr 28 2021

.SYNOPSIS...
A cold front will move southeast across the area this evening as a
series of low pressure systems move along the front through
Thursday. A stronger cold front will move east across the area on
Friday morning followed by high pressure ridging on Saturday and
Sunday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Tracking some showers with an isolated lightning strike or two
across the area this afternoon, though the chances for heavier
thunderstorms, especially east of I-77 appears to be decreasing as
the 700 mb jet pulls northeast into NY. It appears the better chance
for more widespread thunderstorm development will be across NW OH
and the lake later this afternoon and evening, though severe chances
will be limited given effective shear in the 20 to 25 knot range.
Any severe threat will be limited to damaging winds. Widespread
cloud cover has kept temperatures below guidance, peaking in the
upper 70s instead of the lower 80s thus far. Much of the area
remains in a marginal risk SWODY1 with a slight risk generally along
and east of I-71 across NE OH and NW PA.

By later tonight, more widespread precipitation with perhaps some
rumbles of thunder early will arrive across the region, aided by
isentropic lift in the low to mid-levels. Precipitation should
become more scattered by late Thursday morning and Thursday
afternoon with rainfall totals generally around an inch to an inch
of a half. Not anticipating any flooding issues at this time given
the moderate drought across much of Northern OH. A few thunderstorms
may kick off along and south of US-30 tomorrow afternoon, though
CAPE will be at a premium, with only a couple hundred J/kg
available. By Thursday evening, only a few lingering scattered rain
showers should remain across NE OH and NW PA.

By late Thursday night into Friday morning, a colder air mass
arrives, allowing for some lake enhanced rain showers across NE OH
and NW PA. Lows Thursday night will be cooler than the previous few
days, in the low to mid 40s.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
High pressure builds in for the weekend with flow aloft
becoming zonal while exhibiting height recovery across the
southern Great Lakes. A warm front traverses the northern lakes
late Saturday/early Saturday night with the potential to clip
the eastern zones with shower activity that could linger into
Sunday morning. By Sunday, progressive pattern pushes the
surface high pressure to the Carolina coast, and with return
flow coupled with the aforementioned building of heights, a warm
up is expected through the end short term period after starting
out 5 to 10 degrees below normal on Friday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Synoptic pattern becomes more active again in the southern stream
with a series of upper level low pressure systems tracking into the
Ohio Valley. POPs increase in response to these systems and their
surface low pressure counterparts, creating an unsettled pattern for
the bulk of the long term. Likely going to stay in some semblance of
broad scale 850mb ridging until perhaps after Wednesday despite the
wetter period.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Mainly VFR across the area this afternoon with some isolated
pockets of MVFR ceilings. A few thunderstorms are possible
across the eastern TAF sites later this afternoon and evening,
especially at CLE/CAK/YNG/ERI, though again, coverage should be
fairly isolated. Expect gusty winds and briefly lowered vsbys in
thunderstorms with perhaps some small hail. Otherwise, the main
story will be later tonight into Thursday with the arrival of
widespread rain showers from west to east across the TAF sites.
Anticipate vsbys/ceilings will fall into the IFR range with
ceilings remaining at IFR to perhaps even LIFR thursday morning
into the early afternoon.

Winds are mainly out of the southwest, 10 to 15 knots this
afternoon. Winds will become mainly light overnight, then become
variable Thursday morning and afternoon, around 10 knots,
depending on the location of the front.

Outlook...Non-VFR possible in periods of rain Thursday afternoon
into Friday. Non-VFR possible again across NE OH/NW PA on
Sunday.

&&

.MARINE...
A stationary front lingers along the southern shore of Lake Erie
with an approaching center of low pressure late tonight into early
Thursday. This will have the potential to trigger shower and
thunderstorm activity into the evening hours. The eastern half of
Erie is most susceptible to the convective activity, where wind
gusts and hail are the primary threats, but storms across the western
basin cannot be ruled out, carrying mainly a wind threat only. Rain
an isolated thunder continues overnight and wanes Thursday with the
departure of the low pressure system/cold front. Winds increase
significantly in the wake of the frontal system for Thursday night
through late Friday 20 to 30 kts in a strong pressure gradient
setting up. Small Craft Advisory is possible in this time frame
before winds ease Friday night.

High pressure moves in Saturday/Saturday night as the pattern gets
quieter into the weekend. A Warm front will clip the eastern
portions of Lake Erie with a potential for shower activity Saturday
night and early Sunday, accompanied by southwesterly surface flow
and another approaching low pressure system into the beginning of
next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...26
LONG TERM...26
AVIATION...Kahn
MARINE...26
Hazardous weather outlook, Apr 28, 3:27 AM EDT, 15 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
327 AM EDT Wed Apr 28 2021

OHZ003-006>010-017>020-027>031-036>038-047-290730-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-
Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
327 AM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>145-162>165-290730-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
327 AM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-166>169-OHZ011>014-021>023-032-033-089-PAZ001>003-
290730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on-
the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-
Trumbull-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
327 AM EDT Wed Apr 28 2021

This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and
northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is a slight risk for severe thunderstorms this afternoon and
evening across the area. The main threats will be large hail and
damaging thunderstorm winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Apr 28, 4:11 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EDT Wed Apr 28 2021

PAZ003-282100-
Crawford-
411 PM EDT Wed Apr 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CRAWFORD COUNTY...

At 410 PM EDT, a strong thunderstorm was located near Meadville,
moving east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Meadville, Titusville, Cambridge Springs, Riceville, Lincolnville,
Canadohta Lake, Guys Mills, Saegertown, Hydetown, Blooming Valley,
Townville, Spartansburg, Venango and Woodcock.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4162 7982 4161 7983 4166 8025 4178 8026
      4186 7961 4162 7961
TIME...MOT...LOC 2010Z 271DEG 33KT 4171 8017

Maines
Special weather statement, Apr 28, 6:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
635 PM EDT Wed Apr 28 2021

OHZ014-PAZ003-282300-
Ashtabula Inland-Crawford-
635 PM EDT Wed Apr 28 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ASHTABULA
AND NORTHWESTERN CRAWFORD COUNTIES...

At 635 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Albion to 11 miles northwest of
Andover. Movement was east at 30 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Meadville, Cambridge Springs, Linesville, Harmonsburg, Lincolnville,
Canadohta Lake, Pymatuning North, Pymatuning Central, Pierpont,
Saegertown, Conneautville, Springboro, Blooming Valley, Venango,
Woodcock and Conneaut Lakeshore.

LAT...LON 4164 8013 4164 8051 4174 8076 4185 8037
      4185 7970
TIME...MOT...LOC 2235Z 269DEG 24KT 4183 8033 4174 8069

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:11 PM EDTSpecial Weather StatementCLECrawford49 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.